MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Failure to Infuse (2340); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Address-full address name of the facility - (b)(6).The subject device was received and evaluated.Device evaluation found the tube sheath was kinked.Device evaluation is still in progress and the final complete evaluation results has not yet been provided.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported at preparation for use (before procedure) for a therapeutic gastric ulcer (bleeding case), the nurse inspected, test the injector and found no problem.However, during the procedure, when the injector (with needle out) was inside the scope, the nurse injects the adrenaline solution and the solution were stuck and cannot flow through the lumen despite trying for many times.The nurse tried to examine and test the injector after taking it out from the scope, however, the same issue transpired.A second injector was opened and was used to continue the procedure.The intended procedure was completed using a similar device and the patient was reported to be in good status.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the kinked tube sheath could not be determined.Olympus will continue to monitor field performance for this device.The compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.The friction between the outer tube and the needle may have increased due to the needle having been extended or retracted while the tube was coiled in inspection of operation, the slider being abruptly pushed, the angle of the endoscope¿s distal end, or the tube kink.A bending force might have been applied to the tube when the device was withdrawn from the endoscope, removed from the sterile package or during pre-inspection.This might have caused the tube to buckle.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Use care when operating the nm-401 series.Otherwise, the insertion portion could be damaged.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16192693
Report Number9614641-2023-00076
Device Sequence Number4284973
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot NumberK2307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADRENALINE SOLUTION SCOPE
Patient SexUnknown